Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes menstrual cramps while on Duphaston?

My last periods was on jan 31,2017. I still din get my periods but last week had severe menstrual cramps alone. So doctor prescribed duphaston 10mg for 5days. Its been 3 days since i started taking duphaston but havent got my periods yet. When can i expect my periods?
Tue, 19 Sep 2017
Report Abuse
General & Family Physician 's  Response
Hi,

I understand your concern.

Missed periods you are experiencing is due to hormonal change. That's why your doctor prescribed duphaston to induce bleeding. Duphaston contains dydrogesterone (10 mg) which is a progesterone (hormone) that will regulate the luteal phase of menstrual cycle leading to bleeding.

It should be repeated for several cycles until your monthly periods get back regular.

You should have your bleeding starting in a couple of days, when your 5 days treatment with duphaston will come an end.

Take spasmex or buscopan for cycle cramps.

All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

So before marriage I had no relations with another man, other than my now husband, and I didn’t have cramps during my period. However, that all...